Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 4,     Number 3,     Summer 1996

 

STABILITY OF TRAVELING WAVES FOR A SOLUTE
TRANSPORT PROBLEM IN POROUS MEDIA
STEVE COHN, J. DAVID LOGAN AND THOMAS S. SHORES

Abstract. The linearized stability of traveling wave sclutions to a nonlinear parabolic transport equation is studied. The equation arises in modeling the transport of a chemical tracer in a porous medium, subject to an adsorption-desorption process described by a nonlinear equilibrium isotherm. Traveling waves are described, and the singular eigenvalue problem arising from the linearized stability analysis is examined. The special case of a quadratic isotherm is examined in detail and decay estimates are obtained.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)